Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 333, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 8, 2004, 3:05 PM CDT for Delaware County, Mayes County, Rogers County, Oklahoma. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2004, 3:05 PM CDT (20:05 UTC)
- Expired
- Jul 8, 2004, 5:00 PM CDT
- In force
- 115 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Delaware County, OK, Mayes County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1067 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 082005
SVRTUL
OKC041-097-131-082220-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
305 PM CDT THU JUL 8 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN NORTHEAST OKLAHOMA
MAYES COUNTY IN NORTHEAST OKLAHOMA
ROGERS COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 500 PM CDT
* AT 305 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 14 MILES NORTH OF GROVE TO 11 MILES NORTHWEST
OF TALALA...MOVING EAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CLEORA...
GROVE...BERNICE...FOYIL...OOLOGAH...TALALA...CHELSEA...ADAIR...
PENSACOLA...LANGLEY AND DISNEY.
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.
LAT...LON 3646 9462 3637 9580 3660 9582 3660 9533
3652 9532 3652 9502 3663 9499 3667 9481
3667 9462
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 10:55 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 8, 10:55 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1055 AM CDT THU JUL 8 2004 STORMS IN KANSAS MAY PROPAGATE INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. THEY FORMED ON THE NOSE OF A STRONG SOUTH TO SOUTHWESTERLY LOW LEVEL JET EARLY THIS MORNING. THE LOW LEVEL JET SHOULD BE WEAKENING BUT A MCV FROM ACTIVITY THAT WAS IN NORTH CENTRAL KANSAS LAST EVENING MAY BE ENOUGH TO KEEP THEM GOING. UPDATED THE FORECAST TO INCLUDE POPS FOR THE AREA OF CONCERN THIS AFTERNOON. WILL ALSO UPDATE THE HAZARDOUS WEATHER OUTLOOK AND ASSOCIATED GRAPHICS TO INCLUDE SOME RISK OF SEVERE. THE STORMS ARE LIKELY ELEVATED NOW...BUT MAY BECOME SURFACE BASED WITH TIME. GIVEN THE EXPECTED TEMPS IN THE UPPER 80S TO LOWER 90S AND DEW POINTS IN THE LOWER TO MID 70S...THE ATMOSPHERE WILL BE QUITE JUICY. .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. ABBAS
Hazardous weather outlook, Jul 8, 2:40 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 240 PM CDT THU JUL 8 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 240 PM CDT THU JUL 8 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT EARLY THIS AFTERNOON STORMS HAD DEVELOPED OVER NORTHEAST OKLAHOMA. THESE STORM RAPIDLY INTENSIFIED AS THEY MOVED TO THE SOUTHEAST AT 20 MPH INTO AN AREA OF VERY UNSTABLE AIR. THIS AREA OF THUNDERSTORM ACTIVITY WILL CONTINUE TO MOVE TO THE SOUTHEAST AND AFFECT MOST OF NORTHEAST OKLAHOMA AND PORTIONS OF NORTHWESTERN ARKANSAS THIS AFTERNOON AND EARLY THIS EVENING. WHILE SEVERE WINDS ARE THE BIGGEST THREAT...LARGE HAIL IS ALSO LIKELY WITH THE STRONGER STORMS. THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE FAR NORTHERN PART OF THE AREA LATE TONIGHT. THERE IS THE POTENTIAL FOR ANOTHER COMPLEX OF STORMS DEVELOPING OFF TO THE NORTH OF THE AREA LATE THIS EVENING OR DURING THE EARLY MORNING HOURS. IF A COMPLEX DOES DEVELOP IN WOULD THEN MOVE TO THE SOUTH DURING THE OVERNIGHT HOURS. THE COMPLEX IS EXPECTED TO BE WEAKENING AS IT APPROACHES THE FAR NORTHERN PARTS OF THE AREA AROUND DAYBREAK. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS IS REQUIRED THIS AFTERNOON AND EVENING .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AFFECTING THE AREA OVER THE WEEKEND. OTHERWISE...THE MAIN TREND OF THE FORECAST WILL BE TOWARD DRIER AND WARMER WEATHER FOR THE WEEKEND AND DURING THE FIRST PART OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 8, 1:35 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 135 PM CDT THU JUL 8 2004 ARZ001-002-010-011-OKZ056>058-061>063-067>070-090000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAIG OK-DELAWARE OK- MADISON AR-MAYES OK-MUSKOGEE OK-NOWATA OK-OTTAWA OK-ROGERS OK- WAGONER OK-WASHINGTON AR- 135 PM CDT THU JUL 8 2004 SEVERE THUNDERSTORM WATCH NUMBER 591 IN EFFECT UNTIL 700 PM CDT. THIS INCLUDES THE FOLLOWING COUNTIES: IN NORTHEAST OKLAHOMA ADAIR...CHEROKEE...CRAIG...DELAWARE...MAYES...MUSKOGEE...NOWATA... OTTAWA...ROGERS AND WAGONER. IN NORTHWEST ARKANSAS BENTON...CARROLL...WASHINGTON AND MADISON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY 300 PM. ANY STORMS THAT DEVELOP WOULD LIKELY BE SEVERE WITH DAMAGING WINDS TO 65 MPH. IN ADDITION...DUE TO THE SLOW STORM MOTION AND HEAVY RAINFALL RATES EXPECTED...LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE.
Special weather statement, Jul 8, 2:13 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT THU JUL 8 2004
OKZ054>058-082015-
CRAIG OK-NOWATA OK-OSAGE OK-OTTAWA OK-WASHINGTON OK-
213 PM CDT THU JUL 8 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE...WASHINGTON...NOWATA...OTTAWA AND CRAIG
AT 213 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF BIGHEART TO 4 MILES EAST OF
NOWATA TO 3 MILES NORTHWEST OF COMMERCE...STATIONARY. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...DEWEY...COPAN...NEW
ALLUWE...NOWATA...DELAWARE...LENAPAH...WATOVA...BIGHEART...HULAH...
BARTLESVILLE...MIAMI...COMMERCE...NARCISSA...OTTAWA...QUAPAW...
CARDIN...PICHER...CENTRALIA...HOLLOW...PYRAMID CORNERS...
BLUEJACKET...CENTRAILIA AND WELCH.
A LARGE PORTION OF NORTHERN OSAGE...WASHINGTON...NOWATA...OTTAWA AND
CRAIG COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 315 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:21 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 69 min |
| Jul 8, 2:24 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 66 min |
| Jul 8, 2:25 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 65 min |
| Jul 8, 2:28 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 62 min |
| Jul 8, 3:28 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.